Flash Flood, Camas
- When
- June 9, 12:50 PM MST to 1:30 PM MST
- Where
- Camas County, Fairfield
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.463, -114.806 (the zone’s center; the record gives no point)
Flash flooding on Highway 20 near Fairfield reported by sheriff's deputy.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
Flash flooding on Highway 20 near Fairfield reported by sheriff's deputy.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 9, 9:40 AM MST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1040 AM MDT FRI JUN 9 2006 .DISCUSSION...SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE TO TRACK ALONG A LINE EXTENDING FROM CENTRAL MALHEUR COUNTY UP THROUGH ONTARIO AND INTO MCCALL WITH A SECONDARY GROUPING OF CONVECTIVE SHOWERS ALONG THE EASTERN PORTION OF OUR CWA. ADDITIONAL ACTIVITY IS BEGINNING TO FORM AND FILL IN THE GAP BETWEEN THE TWO. HAVE RAISED POPS BY A CATEGORY IN MOST PLACES TO REFLECT THIS. WITH REPORTS OF TOTAL PRECIPITATION EXCEEDING A THIRD OF AN INCH OVER THE PERIOD OF A COUPLE OF HOURS IN SOME LOCATIONS...HAVE RAISED QPF VALUES. NEW GUIDANCE HAS INDICATED SLIGHT COOLING OF HIGH TEMPERATURES TODAY WHICH WOULD AGREE WITH THE SCATTERED TO NUMEROUS SHOWERS LIMITING DAYTIME HEATING. HIGHS WILL STILL BE WITHIN A FEW DEGREES OF NORMAL FOR TODAY. OTHERWISE FORECAST LOOKS TO BE ON TRACK. SEE PREVIOUS DISCUSSION. && .AVIATION...LIGHT TO MODERATE SOUTHWEST FLOW ALOFT WILL PERSIST OVER SOUTHEAST OREGON AND SOUTHWEST IDAHO. VERY MOIST AIRMASS ALOFT CONTINUES OVER KMYL/KBOI/KTWF IN SOUTHWEST IDAHO AS DRIER/MORE STABLE AIR CONTINUES OVER KBNO/BKE IN SOUTHEAST OREGON. AN UPPER JET STREAK FROM ONTARIO OREGON TOWARDS MCCALL IDAHO IS KICKING OFF AN ORGANIZED LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS FROM AROUND ROME OREGON TO N OF BOISE TO NEAR MCCALL. ANOTHER CLUSTER OF SHOWERS WITH DEVELOPING THUNDERSTORMS EXTENDS FROM E OF MOUNTAIN HOME TOWARDS SALMON. WHILE STORMS ARE MOVING NORTHEAST AT 15KTS THE AREAS ARE MOVING SLOWLY EAST AND WILL BRING SCATTERED MOUNTAIN OBSCURATIONS AND MVFR CIG/VIS THROUGH THE MOUNTAINS...ISOLATED IN THE VALLEYS...THROUGH 03Z THIS EVENING. BROAD UPPER LOW PRESSURE WILL REMAIN TO OUR NW WITH MOISTURE ACROSS KBKE-KMYL NORTHERN MOUNTAIN AREAS AT TIMES AND DRIER AND MORE STABLE AIR WORKING IN FROM THE SOUTHWEST FOR SATURDAY. && .HYDROLOGY...FLOWS ON THE BOISE RIVER AT THE GLENWOOD BRIDGE WILL INCREASE FROM 3200 CFS AS OF 845 AM THIS MORNING TO A RANGE BETWEEN 6200 AND 6700 CFS THIS AFTERNOON. HIGH FLOWS AROUND 6500 CFS ARE EXPECTED THROUGH THE WEEKEND. INFLOW EARLY FRIDAY MORNING WAS AT 11874 CFS AS THE UPPER REACHES OF THE BOISE...AS WELL AS WEISER AND PAYETTE RIVERS...RECEIVED ONE-THIRD OF AN INCH OF RAIN YESTERDAY. THROUGH THIS EVENING THE BOISE BASIN AVERAGE QPF IS AROUND ONE-QUARTER OF AN INCH...WHICH WILL COMBINE WITH HIGH ELEVATION SNOW MELT ON MILD/WET DEWPOINTS OF THE LAST FEW DAYS FOR INFLOWS UP TO 12500 CFS SATURDAY AFTERNOON. FLOOD STAGE IS 7000 CFS OR 10.4 FT HOWEVER AT 6500 CFS EXPECT PORTIONS OF THE GREEN BELT PATH TO BE SUBMERGED. MINOR FLOODING HAS RE-DEVELOPED NEAR HAILEY ON THE BIG WOOD RIVER BUT IS NOT EXPECTED TO SPREAD DOWNSTREAM BELOW MAGIC RESERVOIR. && .PREVIOUS DISCUSSION... SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH SATURDAY. UPPER LEVEL TROUGH CONTINUES TO MOVE TO THE EAST WITH A VORT MAX IN THE BASE OF THE TROUGH THIS MORNING FORECAST TO MOVE OVER THE AREA TODAY. MODELS NOT SHOWING MUCH PRECIPITATION UNDER THE TROUGH BUT STILL HAVE A GOOD MONSOON MOISTURE TAP OVER EASTERN IDAHO. ON THURSDAY THERE WAS A CONVERGENCE LINE OF SHOWERS AND THUNDERSTORMS BETWEEN THE UPPER LEVEL TROUGH AND THE MONSOON MOISTURE AND WITH THE VORT MAX TO MOVE OVER THE FORECAST AREA TODAY EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE ALONG THIS CONVERGENCE ZONE. HAVE CONTINUED THE TREND OF DRYING OUT POPS OVER SOUTHEAST OREGON FOR TODAY AND KEEPING CHANCE POPS OVER THE REST OF THE AREA WITH LIKELY POPS OVER THE EASTERN SECTION OF ZONE 11. MAIN CONCERN AGAIN TODAY WILL BE HOW MUCH PRECIPITATION WILL FALL WITH THE SHOWERS AND THUNDERSTORMS. AS THE TROUGH MOVES TO THE EAST THAT WILL PUSH THE MONSOON MOISTURE TAP TO THE EAST AS WELL SO DO NOT EXPECT AS MUCH PRECIPITATION TO FALL OUT OF THE SHOWERS AND THUNDERSTORMS TODAY BUT ENOUGH MOISTURE FOR BRIEF HEAVY RAIN. TEMPERATURES TODAY WILL BE A FEW DEGREES COOLER AS THE UPPER LEVEL TROUGH MOVES TO THE EAST. FOR TONIGHT AND SATURDAY UPPER LEVEL TROUGH TO MOVE OVER THE AREA WITH MODELS INDICATING THE BEST CHANCE OF PRECIPITATION OVER NORTHERN ZONES. KEPT THE TREND OF DRYING OUT SOUTH EAST OREGON WITH MAINLY DRY CONDITIONS BY SATURDAY AND SLOWLY DECREASING POPS OVER SOUTHWEST IDAHO WITH MAINLY DRY CONDITIONS SOUTH OF THE SNAKE RIVER VALLEY BY SATURDAY WITH SLIGHT CHANCE POPS OVER WEST CENTRAL AND BOISE MOUNTAINS FOR SATURDAY. TEMPERATURES WILL BE COOLER COMPARED TO THE LAST FEW DAYS BUT WILL BE NEAR SEASONAL LEVELS. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS ARE NOT IN MUCH AGREEMENT PAST ABOUT 120 HOURS...00Z WED...WITH THE ECMWF AN OUTLIER IN WANTING TO DEVELOP A LARGE UPPER LEVEL RIDGE IN THE DESERT SW. PREEPD SUGGESTS USING THE GFS ENSEMBLE...AND FOR NOW SEE NO BETTER CHOICE. WE WILL BECOME HOT MONDAY AND TUESDAY BEFORE RETURNING TO NEAR SEASONAL TEMPS FOR WED AND THU. WITH AN ACTIVE JET PATTERN...UNUSUAL FOR THIS TIME OF YEAR...WE WILL CONTINUE TO HAVE CHANCES FOR PRECIPITATION OFF AND ON THROUGH THE EXTENDED. ONE LAST NOTE...HIGH PW AIR IS ASSOCIATED WITH THE NEXT LARGE UPPER LEVEL LOW CURRENTLY AT ABOUT 50N AND 155W. THIS SYSTEM SHOULD SLOWLY MAKE ITS WAY TOWARD THE PAC NW AND BRING THIS HIGH PW AIR WITH IT... INCREASING OUR CHANCES FOR ABOVE NORMAL RAINFALL IN THE 3 TO 7 DAY TIME RANGE. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...................DF AVIATION/HYDROLOGY...........VM PREVIOUS SHORT TERM..........JA PREVIOUS LONG TERM...........SP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 651 AM MDT FRI JUN 9 2006 IDZ011>016-028>030-ORZ064-101300- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- LOWER TREASURE VALLEY OR- 651 AM MDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON IN A MOIST...UNSTABLE AREA AHEAD OF AN UPPER LEVEL TROUGH. THE GREATEST THREAT FOR CONVECTION WILL BE ACROSS SOUTHERN IDAHO WHERE ORGANIZED STORMS COULD DEVELOP. THE GREATEST RISKS ARE HAIL...GUSTY WINDS...AND LOCALIZED AREAS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ061>063-101300- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- 551 AM PDT FRI JUN 9 2006 /651 AM MDT FRI JUN 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Boise radar (KCBX), 115 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516615.